Alabama, 2006

Hail in Alabama, September 28, 2006

September 28, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 28, 1:40 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 28, 1:40 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT THU SEP 28 2006

.DISCUSSION...

UPPER TROUGH CONTINUES TO DIG SOUTHWARD AND WILL PUSH A COLD FRONT
THROUGH THE AREA LATER TONIGHT. WINDS ARE PRETTY GUSTY JUST AHEAD
AND BEHIND THE FRONT AND LAKE WIND ADVISORY WILL CONTINUE THROUGH
600 PM. SCATTERED SHOWERS AND A FEW THUNDERSTORMS UPSTREAM WILL
DIMINISH OVERNIGHT BUT WILL NEED TO LEAVE A SLIGHT CHANCE IN FOR
THE EASTERN HALF THROUGH MIDNIGHT...THEN CLEARING WITH SUNNY SKIES
AND COOL AUTUMN TEMPERATURES FOR FRIDAY. CHILLY FRIDAY
NIGHT...ESPECIALLY IN THE EASTERN VALLEYS WHERE UPPER 30S ARE
EXPECTED.

MODERATING TEMPERATURES THROUGH THE WEEKEND WITH ANOTHER FRONT
PASSING THROUGH ON SUNDAY. NO PRECIPITATION EXPECTED WITH THIS
SYSTEM. AN UPPER RIDGE WILL PARK ITSELF OVER THE SOUTHERN U.S. BY
TUESDAY AND LASTING THROUGH AT LEAST THURSDAY. THIS WILL KEEP ANY
DEVELOPING STORM TRACKS WELL TO OUR NORTH WITH WARM DAYS AND PLEASANT
NIGHTS FOR NEXT WEEK.

&&

.AVIATION...

DISCUSSION FOR 18Z TAFS.

VERY FEW AVIATION CONCERNS EXPECTED OVER THE NEXT 24 HOURS.
PRECIPITATION COVERAGE HAS BEEN FAR FROM SPECTACULAR SO FAR
TODAY...AND NOT EXPECTING TOO MUCH ADDITIONAL ACTIVITY THIS
AFTERNOON.  ELECTED TO RETAIN VICINITY TS AT BIRMINGHAM AND
ANNISTON...BUT DOWNGRADED TO JUST A CB GROUP AT CALERA.  ALL OTHER
AIRPORTS SHOULD BE UNAFFECTED BY PRECIPITATION.  NORTHERLY FLOW
BEHIND A COLD FRONT WILL SETUP ACROSS CENTRAL ALABAMA BEFORE
MIDNIGHT...WITH WINDS REMAINING AROUND 5KT MOST OF THE NIGHT...THUS
FOG SHOULD NOT BE A PROBLEM.  EXPECTING CLEAR SKIES TOMORROW...WITH
NORTHERLY WINDS AROUND 10 KTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     44  73  43  79 /  20   0   0   0
ANNISTON    48  73  41  76 /  20   0   0   0
BIRMINGHAM  49  73  46  78 /  20   0   0   0
TUSCALOOSA  49  75  44  82 /   0   0   0   0
CALERA      50  74  47  79 /  20   0   0   0
AUBURN      51  74  49  76 /  20   0   0   0
MONTGOMERY  53  77  45  81 /  20   0   0   0
TROY        52  77  43  80 /  20   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT FOR THE ENTIRE AREA UNTIL 6 PM
CDT..

&&

88/12
Hazardous weather outlook, Sep 28, 12:50 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT THU SEP 28 2006

ALZ011>015-017>050-291830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
150 PM CDT THU SEP 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LAKE WIND ADVISORY IS IN AFFECT UNTIL 6 PM THIS EVENING...FOR WIND
GUSTS EXPECTED TO REACH 25 MPH AT TIMES.

THE THREAT OF STRONG THUNDERSTORMS HAS JUST ABOUT ENDED FOR TODAY...
AS THE BEST INSTABILITY REMAINS NORTH AND EAST OF ALABAMA.

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

61

In the hours before

Special weather statement, Sep 28, 3:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
432 PM CDT THU SEP 28 2006

ALZ042-282200-
LOWNDES-
432 PM CDT THU SEP 28 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 500
PM CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BENTON...MOVING EAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WHITE HALL...
BENTON...MOSSES...LOWNDESBORO AND HAYNEVILLE THROUGH 500 PM CDT.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

61

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Montgomery

When
September 28, 4:00 PM CST
Where
Montgomery County, Montgomery
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.383, -86.300

Numerous reports of hail up to the size of nickels, near the I-65 and I-85 interchange.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533865.